ON NATIONAL MONITORING EXPERIENCE WITH GARDASIL

Irish Medicines Board

9th December 2010

The HSE human papillomavirus (HPV) Schools Immunisation Programme commenced in May 2010 and it is estimated that approximately 60,000 doses of Gardasil have been administered up to the end of November 2010 as part of the programme. At this stage in this year’s School Programme, the majority of girls vaccinated have now received the second dose of the three dose vaccination schedule.

The Irish Medicines Board (IMB) has received a total of 107 reports of adverse events associated with use of Gardasil up to the end of November 2010, 98 of which were received since the beginning of the Schools Immunisation Programme. Suspected adverse reaction and are dependent on many factors.

Therefore these data cannot be used to determine the frequency of occurrence of adverse reactions to Gardasil. A single report may include more than one suspected reaction.

The majority of the reports have been consistent with the expected pattern of adverse effects for the vaccine, as described in the product information and include cases of injection site reactions, malaise, headache, dizziness, syncope (fainting), fatigue, skin reactions and gastrointestinal symptoms. There have been two reports of seizures, one occurring in a patient with a history of epilepsy.

Read Full Report

PG

Author: Leslie Carol Botha

Author, publisher, radio talk show host and internationally recognized expert on women's hormone cycles. Social/political activist on Gardasil the HPV vaccine for adolescent girls. Co-author of "Understanding Your Mood, Mind and Hormone Cycle." Honorary advisory board member for the Foundation for the Study of Cycles and member of the Society for Menstrual Cycle Research.